Alert archive / Maryland / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 122, NWS Wakefield, VA

June 17, 2011Dorchester County, Maryland

NWS Wakefield, VA issued this severe thunderstorm warning at Jun 17, 2011, 7:54 PM EDT for Dorchester County, Maryland. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2011, 7:54 PM EDT (23:54 UTC)
Expired
Jun 17, 2011, 8:30 PM EDT
In force
36 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

County Dorchester County, MD

The radar

The Dover AFB radar (KDOX), 72 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 395 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
395 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:20 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 17, 7:20 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
720 PM EDT FRI JUN 17 2011

.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL MOVE ALONG A QUASI-STATIONARY
FRONTAL BOUNDARY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. HIGH
PRESSURE BUILDS IN FROM THE WEST FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST GOES SATELLITE CHANNELS INDICATE A VERY ACTIVE PATTERN FROM
THE MIDWEST TO THE MID ATLANTIC AND SOUTHEAST. WATER VAPOR IMAGERY
REVEALS A POTENT MID/UPPER LEVEL CYCLONE SPINNING OVER EAST-CENTRAL
NY. NW FLOW FEEDING IN ON THE WESTERN FLANK OF THE SYSTEM FROM THE
UPPER MIDWEST TO THE MID ATLANTIC HAS AN EMBEDDED SHORTWAVE THAT
INTERACTED WITH AN ENVIRONMENT OF 1000-1500 J/KG MLCAPE AND 35 KT
0-6 KM BULK SHEAR TO PRODUCE SCATTERED SHOWERS AND STORMS TODAY...SOME
OF WHICH HAVE BEEN STRONG. THE STORMS WILL CONTINUE TO PUSH TO THE
EAST AND MOVE OFFSHORE WITHIN A FEW HOURS. ANY LINGERING SHOWERS
SHOULD DIMINISH BY MIDNIGHT AS CLOUDS ALSO DECREASE. LOW
TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 60S IN RURAL
LOCATIONS...TO NEAR 70 IN URBAN AND COASTAL LOCATIONS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UNSETTLED MID/UPPER LEVEL NW FLOW WILL CONTINUE THROUGH MONDAY
RESULTING IN A CHALLENGING FORECAST AS MANY OF THE DETAILS WILL BE
CONTROLLED BY MESOSCALE PROCESSES.

SATURDAY SHOULD BEGIN DRY WITH SHORTWAVE RIDGING IN PLACE. A
LEE-SIDE TROUGH DEVELOPS...WHICH WILL ADD A SOUTHERLY COMPONENT TO
THE SURFACE WIND BOOSTING DEWPOINTS ALONG AND EAST OF THE TROUGH
AXIS. ANOTHER SHORTWAVE TROUGH APPROACHES FROM THE WEST BY AFTERNOON
AND THIS COULD PROVIDE ENOUGH LIFT TO FOCUS CONVECTIVE DEVELOPMENT
ALONG THE LEE-SIDE TROUGH AXIS. MAXIMUM TEMPERATURES SHOULD REACH AT
LEAST THE LOW 90S (AROUND 90 EASTERN SHORE) AND PERHAPS THE MID 90S.

THE AFOREMENTIONED TROUGH PASSES THROUGH THE AREA SATURDAY NIGHT
ALONG WITH A WEAK FRONT. THIS WILL BRING A BETTER CHANCE OF
THUNDERSTORMS FOR THE EVENING AND EARLY OVERNIGHT HOURS. SHORTWAVE
RIDGING BRIEFLY BUILDS IN SUNDAY MORNING BEFORE ANOTHER WAVE ARRIVES
FOR THE AFTERNOON AND EVENING. 30 POPS WILL BE MAINTAINED FOR NOW AS
THERE IS PLENTY OF UNCERTAINTY AS THE CONVECTIVE ACTIVITY AND HIGH
TEMPERATURES WILL HINGE ON THE ACTIVITY OF SATURDAY NIGHT. FORECAST
HIGHS FOR SUNDAY FOR NOW WILL BE IN THE UPPER 80S TO LOW 90S.

ANOTHER ROUND OF CONVECTIVE ACTIVITY IS POSSIBLE MONDAY WITH HIGHS
AVERAGING IN THE LOW 90S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
TUESDAY AND WEDNESDAY...A WARM FRONT SHIFTS NORTHWARD THROUGH
VIRGINIA ON TUESDAY...PUTTING THE MID ATLANTIC REGION INTO THE WARM
SECTOR AS A RIDGE BUILDS INTO THE REGION ON WEDNESDAY. LATE
AFTERNOON CONVECTION TUESDAY AFTERNOON IS POSSIBLE...HOWEVER LACK OF
FORCING AND OVERALL MOISTURE COULD HAMPER ANY PRECIPITATION FROM
DEVELOPING. THE BUILDING RIDGE WILL ALLOW TEMPERATURES TO RISE INTO
THE LOW 90S TUESDAY. TEMPS ON WEDNESDAY WILL BE IN THE MID
90S...WHICH IS ABOUT 10 DEGREES ABOVE NORMAL...AND HEAT INDICES
WILL APPROACH 105 DEGREES BY THE AFTERNOON.

THURSDAY THROUGH SATURDAY...HIGH PRESSURE SHIFTS OFFSHORE ON
THURSDAY AS A LONGWAVE TROUGH PUSHES ACROSS THE GREAT LAKES.
SOUTHWEST FLOW WILL DEVELOP...PUMPING ADDITIONAL MOISTURE INTO THE
AREA. H5 HEIGHTS INCREASE ON THURSDAY WHICH COULD MAKE THURSDAY THE
HOTTEST DAY OF THE WEEK. HOWEVER...THIS WILL BE HIGHLY DEPENDENT ON
CLOUD COVER AND ANY LATE DAY CONVECTION THAT DEVELOPS. LONG RANGE
MODELS BEGIN TO DIVERGE IN HOW MUCH THEY WANT TO DIG THE GREAT LAKES
TROUGH FRIDAY AND SATURDAY...BUT THE OVERALL RESULT WILL BE
UNSETTLED WEATHER GOING INTO THE WEEKEND AND TEMPERATURES COOLING A
BIT.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
AS OF 18Z...AN ISOLATED TSTM WAS OVER THE VA PIEDMONT AND MOVING SE.
IT DOES NOT APPEAR TO BE A DIRECT HIT FOR RIC AT THIS TIME.
INCLUDED CB FOR NOW AND WILL UPDATE AS NEEDED FOR THIS OR ANY OTHER
CELLS THAT MAY DEVELOP. POPS ARE RELATIVELY HIGH AT SBY TOWARD EVENING
AND INCLUDED CB THERE. ELSEWHERE CHANCES FOR CONVECTION ARE TOO LOW
TO MENTION CB. VFR CONDS FORECAST OVERNIGHT DUE TO WINDS AND PSBL
MID LEVEL CLOUDS AS INDICATED BY NAM. WINDS ARE EXPECTED TO GO NEAR
CALM AT SBY AND LOWERED VSBY TO 4 MILES THERE FOR NOW. MAINLY A DRY
DAY IS FORECAST FOR SATURDAY.

OUTLOOK...THERE WILL BE A CHC FOR TSTMS SUN AFTN/EVENING.
OTHERWISE ONLY ISOLATED AFTERNOON THUNDERSTORMS ARE FORECAST FOR
THE NEXT SEVERAL DAYS. LITTLE OR NO MRNG IFR IS EXPECTED.

&&

.MARINE...
A WEAK FRONT HAS TRIGGERED SHOWERS AND THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. SOUTHWEST WINDS WILL SHIFT TO THE WEST THIS
EVENING...AND COULD BECOME ERRATIC AND GUSTY IN VICINITY OF
SHOWERS. UNSETTLED CONDITIONS WILL PERSIST THROUGH THE WEEKEND
WITH WINDS AOB 15 KT PRIMARILY FROM THE S/SW. ANTICIPATE HIGHER
WINDS DURING THE OVERNIGHT HOURS THROUGH THIS TIME. ONSHORE FLOW
DEVELOPS MONDAY...WITH NORTHERLY WINDS IN CHESAPEAKE BAY...STILL
AOB 15 KT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT SATURDAY FOR NCZ017-102.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...AJZ
NEAR TERM...AJZ/MAS
SHORT TERM...LKB/AJZ
LONG TERM...BMD
AVIATION...LSA
MARINE...BMD
Hazardous weather outlook, Jun 17, 4:29 PM EDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
429 PM EDT FRI JUN 17 2011

MDZ021>025-NCZ012>016-030>032-VAZ048-049-060>100-182030-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
429 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING. THE MAIN THREAT IS FROM STRONG GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AND SUNDAY.
AFTERNOON HEAT INDICES WILL PEAK AROUND 100 DEGREES SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-102-182030-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
429 PM EDT FRI JUN 17 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EVENING. THE MAIN THREAT IS FROM STRONG GUSTY WINDS AND HAIL.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AND SUNDAY.
AFTERNOON HEAT INDICES WILL PEAK AROUND 100 DEGREES SATURDAY AND
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-650-652-654-656-658-182030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
429 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 6:36 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
636 PM EDT FRI JUN 17 2011

VAZ079>081-087-088-172315-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-PRINCE GEORGE VA-SUSSEX VA-
636 PM EDT FRI JUN 17 2011

...THUNDERSTORMS WERE TRACKING ACROSS PORTIONS OF SOUTH CENTRAL
VIRGINIA...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS...WITH THE LEADING EDGE EXTENDING FROM
10 MILES NORTHWEST OF STONY CREEK TO 6 MILES WEST OF MCKENNEY...OR
FROM DINWIDDIE TO 6 MILES WEST OF MCKENNEY. MOVEMENT OF THESE CELLS
WAS TO THE SOUTHEAST AROUND 35 MPH. THESE STORMS WILL REACH THE
COMMUNITIES OF STONY CREEK AROUND 650 PM EDT...SUSSEX AROUND 700 PM
EDT...AND HOMEVILLE AROUND 705 PM EDT...

WIND GUSTS TO 40 MPH...SMALL HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING ARE EXPECTED UNDERNEATH THE STRONGEST CELLS...ALONG WITH
BRIEF HEAVY RAINFALL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3692 7704 3681 7723 3677 7738 3699 7788
      3701 7774 3707 7754

BHURLEY
Special weather statement, Jun 17, 6:56 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
656 PM EDT FRI JUN 17 2011

VAZ088-089-092-093-172330-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
656 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORM MOVING THROUGH NORTHERN SUSSEX COUNTY...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WAKEFIELD...MOVING SOUTHEAST AT 30 MPH. THE
STRONG THUNDERSTORM WILL BE NEAR IVOR AT 705 PM EDT...ZUNI AT 715 PM
EDT...WHITLEY...AND...CENTRAL HILL AT 720 PM EDT...AND ISLE OF WIGHT
AT 725 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL...A PERIOD OF HEAVY RAIN...AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS
STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL AFTER THE STORM HAS PASSED.

LAT...LON 3690 7663 3679 7677 3697 7711 3701 7705

WSAMMLER
Special weather statement, Jun 17, 7:20 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
720 PM EDT FRI JUN 17 2011

VAZ093>098-180015-
CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-VIRGINIA BEACH VA-
720 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORM MOVING DOWN THE LOWER JAMES RIVER...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RESCUE...OR ABOUT 5 MILES SOUTH OF NEWPORT
NEWS...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR
RALEIGH TERRACE AT 735 PM EDT...FORT MONROE AT 740 PM EDT...NORFOLK
NAS AT 745 PM EDT...WARDS CORNER AT 750 PM EDT...NORVIEW AT 755 PM
EDT...AND NORFOLK INTERNATIONAL ARPT AT 800 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL...A PERIOD OF HEAVY RAIN...AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THIS
STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR
AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3671 7598 3697 7659 3707 7656 3701 7632
      3702 7631 3701 7632 3700 7630 3698 7629
      3694 7620 3692 7611 3692 7606 3694 7603
      3692 7597

WSAMMLER
Special weather statement, Jun 17, 7:27 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
727 PM EDT FRI JUN 17 2011

MDZ021-022-180030-
DORCHESTER MD-WICOMICO MD-
727 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN DORCHESTER COUNTY...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 23 MILES NORTHWEST OF CAMBRIDGE TO 9 MILES
SOUTHWEST OF CAMBRIDGE...OR FROM NORTH BEACH TO 9 MILES SOUTHWEST OF
CAMBRIDGE...MOVING EAST AT 40 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...CAMBRIDGE AROUND 740 PM EDT...VIENNA AROUND 755 PM
EDT...SECRETARY AROUND 800 PM EDT...AND HURLOCK AROUND 810 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL...A PERIOD OF HEAVY RAIN...AND
FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL AFTER THE STORMS HAVE PASSED.

LAT...LON 3868 7576 3864 7571 3843 7569 3843 7618
      3859 7629 3863 7630 3864 7625 3862 7622
      3862 7615 3860 7615 3860 7608 3858 7603
      3859 7600 3868 7595 3871 7583

WSAMMLER
Special weather statement, Jun 17, 7:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
733 PM EDT FRI JUN 17 2011

VAZ092-180015-
SOUTHAMPTON VA-
733 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORM MOVING TOWARD SOUTHERN SOUTHAMPTON COUNTY...

AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE LEADING EDGE EXTENDING FROM 13 MILES
NORTHWEST OF BOYKINS...OR ABOUT 12 MILES EAST OF EMPORIA...MOVING
SOUTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE NEAR CAPRON...
AND...WORRELL AT 740 PM EDT...NEWSOMS...AND...SHILOH AT 750 PM
EDT...HANDSOM AT 800 PM EDT.

WIND GUSTS TO 40 MPH...SMALL HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING ARE EXPECTED UNDERNEATH THE STRONGEST CELLS...ALONG WITH
BRIEF HEAVY RAINFALL. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3667 7697 3655 7719 3672 7740 3680 7725

BHURLEY
Local storm report, Jun 17, 7:37 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
737 PM EDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             5 NE PURDY              36.87N 77.52W
06/17/2011  M0.50 INCH       SUSSEX             VA   PUBLIC

&&

MAS

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:02 PM EDTSpecial Weather StatementAKQPrince George58 min
Jun 16, 9:51 PM EDTSpecial Weather StatementAKQJames City, Surry, Sussex, City of Williamsburg54 min
Jun 16, 10:07 PM EDTSpecial Weather StatementAKQPrince Edward53 min
Jun 16, 11:00 PM EDTSpecial Weather StatementAKQCumberland60 min
Jun 16, 11:34 PM EDTSpecial Weather StatementAKQGloucester, Mathews, York, City of Hampton, City of Newport News, City of Poquoson56 min
Jun 16, 11:47 PM EDTSpecial Weather StatementAKQAmelia, Powhatan58 min
Jun 17, 12:14 AM EDTSpecial Weather StatementAKQLunenburg, Nottoway61 min
Jun 17, 1:03 AM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Richmond57 min
Jun 17, 1:32 AM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Mecklenburg, Nottoway58 min
Jun 17, 2:42 AM EDTSpecial Weather StatementAKQAccomack, Northampton63 min
Jun 17, 4:31 AM EDTCoastal Flood AdvisoryAKQLancaster, Northumberland5 hr
Jun 17, 4:44 AM EDTSpecial Weather StatementAKQAccomack76 min
Jun 17, 1:48 PM EDTSpecial Weather StatementAKQFluvanna, Powhatan57 min
Jun 17, 2:04 PM EDTSevere Thunderstorm WarningAKQFluvanna41 min
Jun 17, 2:41 PM EDTSevere Thunderstorm WarningAKQCumberland, Powhatan35 min
Jun 17, 3:27 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna63 min
Jun 17, 3:37 PM EDTSpecial Weather StatementAKQCharles City, Henrico53 min
Jun 17, 4:13 PM EDTSpecial Weather StatementAKQHanover, Louisa62 min
Jun 17, 4:15 PM EDTSpecial Weather StatementAKQDinwiddie, Sussex45 min
Jun 17, 4:28 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Goochland, Louisa, Powhatan62 min
Jun 17, 4:55 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Sussex, City of Franklin35 min
Jun 17, 5:03 PM EDTSpecial Weather StatementAKQNottoway57 min
Jun 17, 5:15 PM EDTSpecial Weather StatementAKQGoochland, Hanover, Henrico, King and Queen, King William, Powhatan and 1 more60 min
Jun 17, 5:54 PM EDTSpecial Weather StatementAKQBrunswick66 min
Jun 17, 6:03 PM EDTSpecial Weather StatementAKQDinwiddie42 min
Jun 17, 6:36 PM EDTSpecial Weather StatementAKQSussex39 min
Jun 17, 6:56 PM EDTSpecial Weather StatementAKQIsle of Wight34 min
Jun 17, 7:05 PM EDTSevere Thunderstorm WarningAKQGreensville, Sussex40 min
Jun 17, 7:20 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Virginia Beach55 min
Jun 17, 7:33 PM EDTSpecial Weather StatementAKQSouthampton42 min
Jun 16, 8:32 PM EDTSpecial Weather StatementAKQDorchester58 min
Jun 16, 9:30 PM EDTSpecial Weather StatementAKQDorchester, Wicomico60 min
Jun 16, 10:01 PM EDTSpecial Weather StatementAKQDorchester29 min
Jun 16, 10:31 PM EDTSpecial Weather StatementAKQDorchester59 min
Jun 16, 11:31 PM EDTSpecial Weather StatementAKQDorchester59 min
Jun 17, 12:15 AM EDTSpecial Weather StatementAKQDorchester45 min
Jun 17, 4:31 AM EDTCoastal Flood WarningAKQDorchester5 hr
Jun 17, 7:27 PM EDTSpecial Weather StatementAKQDorchester63 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.